Alert archive / South Dakota / Wind Advisories in 2013
Wind Advisory 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Jan 18, 2013, 1:29 PM CST for Big Stone County, Traverse County, Minnesota; 22 counties in South Dakota. It took effect at Jan 19, 2013, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2013, 1:29 PM CST (19:29 UTC)
- In effect from
- Jan 19, 2013, 9:00 AM CST
- Expired
- Jan 19, 2013, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Aberdeen, SD
All 24 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 32 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1801 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
817 WWUS73 KABR 181929 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 129 PM CST FRI JAN 18 2013 ...GUSTY NORTHWEST WINDS ON SATURDAY... .A COLD FRONT MOVING INTO THE REGION ON SATURDAY WILL HELP MIX DOWN SOME GUSTY NORTHWEST WINDS FROM THE LEOLA HILLS EASTWARD. MNZ039-046-SDZ005>008-010-011-017>023-190730- /O.NEW.KABR.WI.Y.0003.130119T1500Z-130120T0000Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 129 PM CST FRI JAN 18 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY. * TIMING...WINDS WILL INCREASE BY MID MORNING SATURDAY AND DIMINISH LATE SATURDAY AFTERNOON. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. STRONGEST WINDS WILL BE ALONG THE COTEAU AND THE I-29 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
400 WWUS73 KABR 190321 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 921 PM CST FRI JAN 18 2013 ...GUSTY NORTHWEST WINDS ON SATURDAY... .A COLD FRONT MOVING INTO THE REGION ON SATURDAY WILL HELP MIX DOWN SOME GUSTY NORTHWEST WINDS FROM THE LEOLA HILLS EASTWARD. THE PRAIRIE COTEAU AND POINTS EAST COULD BE DEALING WITH SOME DANGEROUSLY STRONG WINDS. MNZ039-046-SDZ005>008-010-011-017>023-191530- /O.CON.KABR.WI.Y.0003.130119T1500Z-130120T0000Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 921 PM CST FRI JAN 18 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY... * TIMING...WINDS WILL INCREASE BY MID MORNING SATURDAY AND DIMINISH LATE SATURDAY AFTERNOON. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. POTENTIALLY STRONGER WINDS COULD DEVELOP BY MID DAY SATURDAY ALONG THE PRAIRIE COTEAU AND THE I-29 CORRIDOR. WILL CONTINUE TO MONITOR TRENDS IN CASE AN UPGRADE TO A HIGH WIND WARNING IS NEEDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
832 WWUS73 KABR 190901 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 301 AM CST SAT JAN 19 2013 ...GUSTY NORTHWEST WINDS TODAY... .A COLD FRONT MOVING THROUGH THE REGION TODAY WILL MIX DOWN STRONG GUSTY NORTHWEST WINDS. GUSTY WINDS WILL PERSIST THROUGH THE LATE AFTERNOON...WITH SOME OF THE STRONGEST WIND SPEEDS EXPECTED OVER THE SISSETON HILLS. SDZ003-004-009-015-016-034>037-192100- /O.EXA.KABR.WI.Y.0003.130119T1500Z-130120T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-SULLY-HUGHES-HYDE-HAND- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...ONIDA...PIERRE...HIGHMORE...MILLER 301 AM CST SAT JAN 19 2013 /201 AM MST SAT JAN 19 2013/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING. * TIMING...WINDS WILL INCREASE OUT OF THE NORTHWEST BETWEEN MID AND LATE MORNING. WINDS WILL BEGIN TO DIMINISH LATE THIS AFTERNOON. * WINDS...WIND SPEEDS WILL RANGE BETWEEN 20 TO 30 MPH WITH GUSTS TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ005>008-010-011-017>023-192100- /O.CON.KABR.WI.Y.0003.130119T1500Z-130120T0000Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 301 AM CST SAT JAN 19 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * TIMING...WINDS WILL INCREASE OUT OF THE NORTHWEST BETWEEN MID AND LATE MORNING. WINDS WILL BEGIN TO DIMINISH LATE THIS AFTERNOON. * WINDS...WIND SPEEDS WILL RANGE BETWEEN 25 TO 35 MPH WITH GUSTS TO 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
005 WWUS73 KABR 192051 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 251 PM CST SAT JAN 19 2013 ...GUSTY NORTHWEST WINDS THROUGH REST OF THE AFTERNOON... .A COLD FRONT CONTINUES TO MOVE SOUTH ACROSS THE NORTHERN PLAINS...USHERING IN ARCTIC AIR WITH FALLING TEMPERATURES. STRONG AND GUSTY NORTHWEST WINDS WILL PERSIST THROUGH THE LATE AFTERNOON HOURS...ESPECIALLY ACROSS NORTHEAST SOUTH DAKOTA. MNZ039-046-SDZ003>011-015>023-034>037-200000- /O.CON.KABR.WI.Y.0003.000000T0000Z-130120T0000Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-SULLY-HUGHES-HYDE-HAND- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...ONIDA...PIERRE...HIGHMORE...MILLER 251 PM CST SAT JAN 19 2013 /151 PM MST SAT JAN 19 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...STRONG WINDS WILL PERSIST THROUGH THE REMAINDER OF THE AFTERNOON...WITH SPEEDS DIMINISHING BY THIS EVENING. * WINDS...WIND SPEEDS WILL RANGE BETWEEN 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 55 MPH. THE STRONGEST WINDS WILL OCCUR ACROSS NORTHEAST SOUTH DAKOTA. * IMPACTS...SCATTERED SNOW SHOWERS ARE ALSO OCCURRING ACROSS NORTHEAST SOUTH DAKOTA INTO WEST CENTRAL MINNESOTA...MAINLY EAST OF THE JAMES RIVER. VISIBILITY WILL DROP TO ONE-QUARTER MILE OR LESS AT TIMES WITHIN HEAVIER SNOW SHOWERS DUE TO THE FALLING/BLOWING SNOW AND GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TMT
215 WWUS73 KABR 200001 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 601 PM CST SAT JAN 19 2013 MNZ039-046-SDZ003>011-015>023-034>037-200115- /O.EXP.KABR.WI.Y.0003.000000T0000Z-130120T0000Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-SULLY-HUGHES-HYDE-HAND- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...ONIDA...PIERRE...HIGHMORE...MILLER 601 PM CST SAT JAN 19 2013 /501 PM MST SAT JAN 19 2013/ ...WIND ADVISORY HAS EXPIRED... WINDS HAVE FALLEN BELOW ADVISORY CRITERIA. THEY WILL CONTINUE TO DIMINISH OVER THE NEXT FEW HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Jan 18, 11:50 AM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Jan 18, 11:50 AM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1150 AM CST FRI JAN 18 2013 .UPDATE... UPDATED AVIATION DISCUSSION BELOW FOR 18Z TAFS. JUST MADE A FEW MINOR TWEAKS TO HOURLY TEMPS AND SKY GRIDS. OVERALL FORECAST LOOKS TO BE ON TRACK WITH A WARM UP IN STORE TODAY BEFORE COLD AIR FILTERS BACK IN TO THE REGION ON SATURDAY. && .PREVIOUS DISCUSSION... .SHORT TERM...THROUGH SUNDAY SOUTHWEST WINDS DEVELOPING ACROSS THE CWA THIS AM AHEAD OF A WEAK TROF. THIS AND AN ABUNDANCE OF MID/HIGH CLOUD HAS ALLOWED MOST OF THE AREA TO REMAIN MILD OVERNIGHT. THE CORE OF WARMEST LOW LEVEL AIR DIPS SOUTH WITH PASSAGE OF AFOREMENTIONED TROF...BUT WITH EFFICIENT WEST/NORTHWEST WIND AND ONLY A SLIGHT DROP IN LOW LEVEL TEMPERATURES...INCREASED SUN AND LITTLE REMAINING SNOWPACK...TEMPERATURES EXPECTED TO WARM WELL ABOVE AVERAGE TODAY. WHILE THE MILD AIR PERSISTS OVERNIGHT...BY MID DAY SATURDAY...STRONG COLD ADVECTION KICKS IN. ORIGINALLY WAS LOOKING AT WARNING CRITERIA WINDS...HOWEVER MODELS HAVE TRENDED DOWNWARDS LATELY. THE MAIN CAVEATS THAT WILL AFFECT MIXING OF THE 40 TO 50KTS AT H85 ARE...1 THE STRONGEST PRESSURE GRADIENT REMAINS IN NORTH DAKOTA...WITH OUR AREA ONLY AT 12 TO 14MB ACROSS THE STATE. 2...PRESSURE RISES ARE LATE AND LOWER THEN PREVIOUS RUNS...DOWN TO A PEAK OF 10 MB IN 6 HOURS AND NOW FOCUSED ACROSS THE NORTHERN TIER AND NORTHEAST. GIVEN THE UNCERTAINTY...WILL WAIT ON ANY HEADLINES FOR NOW. H85 TEMPERATES DIP TO AS LOW AS -17C SATURDAY AFTERNOON...WITH A SECOND SURGE IN COLD AIR FOR SUNDAY. GUIDANCE HINTS AT SOME MOISTURE IN THIS REGIME...WITH LOW LEVEL TEMPERATURES SQUARELY IN THE DENDRITIC GROWTH ZONE. LIMITED LIFT WILL TRANSLATE INTO LIGHT SNOW THOUGH WITH LESS THAN AN INCH ACCUMULATION. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY A HIGHLY AMPLIFIED POSITIVE PNA PATTERN SHOULD DEAMPLIFY A BIT DURING THE PERIOD AS SOME PACIFIC ENERGY CRASHES THE RIDGE. MEANWHILE THERE ARE A COUPLE PERIODS WHERE PCPN LOOKS POSSIBLE. ONE BEING MONDAY NIGHT...AND THE OTHER THURSDAY. HOWEVER AGREEMENT ON THE THURSDAY SYSTEM IS NOT GREAT WITH ONLY THE ECMWF BEING CONSISTENT WITH A STRONG S/W PASSING THROUGH. FOR NOW BOTH SYSTEMS SHOULD BE COVERED OKAY WITH JUST SLIGHT CHC POPS. TEMPERATURES WILL START OFF VERY COLD WITH ARCTIC SFC HIGH IN PLACE MONDAY MORNING. DID BACK OFF ON HIGHS MONDAY GIVEN THAT COLD AIR WILL BE HARD TO DISPLACE...AND LATEST MODELS HAVE TRENDED COLDER FOR MONDAY AND MONDAY NIGHT. AFTER THAT A WARM UP WILL ENSUE AHEAD OF THE NEXT SYSTEM DUE ON THURSDAY. && .AVIATION... 18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS VFR CONDITIONS WILL PERSIST THROUGH THE TAF FORECAST PERIOD. MID/HIGH LEVEL CLOUDS WILL STREAM ACROSS THE AREA THIS AFTERNOON THROUGH SATURDAY MORNING...WITH A WEST BREEZE. BY LATE MORNING SATURDAY...SFC WINDS WILL INCREASE FROM THE NORTHWEST AND BECOME QUITE GUSTY/WINDY BY THE AFTERNOON HOURS. SUSTAINED SFC SPEEDS FROM 20 TO 30 KNOTS WITH GUSTS OVER 35 KNOTS CAN BE EXPECTED...ESPECIALLY ACROSS KABR AND KATY. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...WISE SHORT TERM...CONNELLY LONG TERM...TDK AVIATION...TMT WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jan 18, 3:55 AM CST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 355 AM CST FRI JAN 18 2013 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-191000- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 355 AM CST FRI JAN 18 2013 /255 AM MST FRI JAN 18 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ARCTIC AIR SPILLS BACK INTO THE REGION ON VERY STRONG WINDS SATURDAY. ONCE THE COLD AIR IS IN PLACE...ANY LIGHT BREEZE WILL RESULT IN HAZARDOUS WIND CHILL VALUES FOR THE END OF THE WEEKEND AND START OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
Nearby
Wind Advisories in South Dakota, 2013Wind Advisories in Minnesota, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.